MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE BALLOON CATHETER

AOMORI OLYMPUS CO., LTD. DISPOSABLE BALLOON CATHETER
Model Number B5-2C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pneumothorax (2012); Respiratory Failure (2484)
Date of Event 10/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the literature described "balloon occlusion using a 13-mm balloon", olympus selected "b5-2c" as a representative product.The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.This report has been submitted by the importer under this mdr report number 2429304-2023-00045.
 
Event or Problem Description
Olympus reviewed the following literature titled "off-label use of intrabronchial valves for persistent air leak is safe and effective: a retrospective case analysis".Persistent air leak (pal) is a challenging clinical problem associated with prolonged hospital stay and increased morbidity.Historically, treatment options were limited to thoracostomy tube drainage, pleurodesis, and surgical repair.The development of one-way airway valves has represented a paradigm shift in pal management.We present our experience using intrabronchial valves (ibvs) for pal management looking at both on-label (post-thoracic surgery) and off-label (all other) indications.During the study period, 15 patients underwent ibv insertion for pal.The on-label cohort contained three patients (post lobectomy or segmentectomy).The off-label cohort had 12 patients.(6 empyema, 4 secondary spontaneous pneumothorax, 1 penetrating trauma, and 1 post percutaneous lung nodule biopsy).In the on-label cohort, chest tube was removed after a mean duration of 4.0±1.0 days for all patients.In the off-label cohort, 83.3% (10/12) had chest tube removal 16.2±5.7 days (p=0.396) after ibv placement.One patient developed hypoxic respiratory failure shortly after ibv insertion, necessitating removal of 2 out of 5 valves.Type of adverse events/number of patients.Immediate respiratory failure.Off-label cohort: empyema 6 patients; secondary spontaneous pneumothorax 4 patients; penetrating trauma 1 patient ; post percutaneous lung nodule biopsy 1 patient.On-label cohort; one patient developed hypoxic respiratory failure shortly after ibv insertion, necessitating removal of 2 out of 5 valves.This literature article requires 2 reports.The related patient identifiers are as follows: (b)(6) / bf-1th190.(b)(6) / b5-2c.This medwatch report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.
 
Event or Problem Description
This literature article requires 3 reports.The related patient identifiers are as follows: (b)(6).This medwatch report is for patient identifier (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation, additional information to b5 and d10.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE BALLOON CATHETER
Common Device Name
DISPOSABLE BALLOON CATHETER
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16555529
Report Number9614641-2023-00383
Device Sequence Number12093914
Product Code EOQ
UDI-Device Identifier04953170047398
UDI-Public04953170047398
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K962901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberB5-2C
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BF-1TH190; SPIRATION® VALVE SYSTEM (SVS)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown